MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 02-oct-2018.It was reported that the coil remained inside the catheter.The target lesion was located in the splenic artery.A 5mm/15cm interlock was selected for use.During the procedure, the coils were loaded into the microcatheter; however, the coil became stuck at the hub and was not deployed.The coil was then completely removed from the patient's body without protrusion noted.The procedure was completed with another of same device.No complications were reported.However, device analysis revealed that the interlocking arm of the coil and zap tip was detached and not returned; also, there missing fiber bundles.It was further reported that the defective coil was detached and jammed inside the microcatheter and that the whole products were removed from the patient's body completely without additional intervention.The device was returned for analysis.A pusher wire, coil and introducer sheath were returned for this complaint.The coil and pusher wire arms were not interlocked, due to the interlocking arm of the coil was detached from the coil; the interlocking arm was returned together with the device.The introducer sheath was inspected and no visual defects were noted; the twist lock of the introducer sheath had been opened.Besides, residues of blood were noted within the introducer sheath and the coil fiber bundles.The pusher wire was inspected and no anomalies were noted.The coil was returned stretched in different points of it; besides the interlocking arm was detached.Due to the interlocking arm was detached, it was not possible to deliver the wire, besides, the main coil was stuck inside the introducer sheath, however, it was possible to be released.Microscopic inspection of the pusher wire and main coil was performed and revealed that the proximal end of the pusher wire has a smooth surface.The interlocking arm was inspected and no anomalies were noted.The zap tip was detached from the coil and it was not returned.The interlocking arm was detached from the coil, however, it was returned together with the device; it was in good condition.Dimensional inspection of the pusher wire that could be measured were performed and were within specifications.Coil dimensional inspection were performed and observed that the outer diameter (od) of the zap tip, od of primary coil were within specifications; however, there were 12 missing coil fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7974581
Report Number2134265-2018-62022
Device Sequence Number11182902
Product Code KRD
UDI-Device Identifier08714729764984
UDI-Public08714729764984
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2020
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0020954866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR